Mississippi, 2005

Damaging Wind in Mississippi, July 21, 2005

July 21, 2005 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 21, 3:00 PM CST, 1 hour earlier.

Area forecast discussion, Jul 21, 3:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT THU JUL 21 2005

.DISCUSSION...
WHILE SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED ACROSS
NEIGHBORING WFO/S TO OUR NORTH AND EAST...OUR AREA HAS SEEN ONLY
ISOLATED SHOWERS AND THUNDERSTORMS THUS FAR AS THE LAKE AND SEA
BREEZES HAVE BEEN VERY INACTIVE AND WEAK. CONVECTION HAS FOCUSED
MAINLY NEAR A WELL DEFINED VORT MAX OVER ARKANSAS IN AN AREA OF
MID/UPPER DIVERGENCE ACROSS SOUTH CENTRAL MS AND SOUTH AL. AS
CLUSTERS AND LINES OF THUNDERSTORMS WORK SOUTH INTO EXTREME SOUTH
MS AND ADJACENT SOUTHEAST LA...A FEW STORMS COULD ORGANIZE AND
PULSE UP TO NEAR SEVERE LIMITS...PRODUCING STRONG WIND GUSTS AND
POSSIBLY SMALL HAIL. WILL MAINTAIN CHANCE OF CONVECTION THIS
EVENING AND A SLIGHT CHANCE OVERNIGHT.

ON FRIDAY...VORT MAX APPEARS TO SHEAR OUT OVER THE NORTHWEST
PORTION OF THE FORECAST AREA...BUT A POOL OF DEEP LAYER MOISTURE/
HIGH PRECIPITABLE WATER WILL BE OVER THE AREA WITH SOME DRIER AIR
WORKING IN JUST TO THE NORTH. COVERAGE OF CONVECTION SHOULD
FINALLY GET CLOSE TO 50 PERCENT...AND A FEW THUNDERSTORMS COULD BE
STRONG ON FRIDAY.

OVER THE WEEKEND...WILL MAINTAIN NEAR CLIMO POPS - 40 PERCENT
DURING DAY AND 20 PERCENT AT NIGHT...HOWEVER...LOW LEVEL WINDS ARE
FORECAST TO BECOME MORE WEST TO SOUTHWEST...AND DRY AIR IS PROGGED
TO MOVE IN AT THE MID LEVELS ON SUNDAY. THIS COULD CAUSE
CONVECTION TO BE MORE ISOLATED ON SUNDAY WHICH MEANS HEAT COULD BE
A BIGGER PROBLEM. WILL WATCH MODEL TRENDS ON THIS.

NEXT WEEK...WILL HAVE TO WATCH A TROPICAL SYSTEM EAST OF FLORIDA
AS THE MODELS TRACK THE 500 MB VORT MAX WESTWARD TOWARDS THE EAST
GULF OF MEXICO BY MID WEEK. UNTIL THEN...THE CENTRAL GULF COAST
SHOULD HAVE NEAR NORMAL OR POSSIBLY SLIGHTLY BELOW NORMAL POPS
WITH ABOVE NORMAL TEMPERATURES CONTINUING.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  92  74  93 /  30  50  20  40
BTR  75  94  76  94 /  30  50  20  40
MSY  77  92  77  92 /  30  50  20  40
GPT  76  92  76  91 /  30  50  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

22
Hazardous weather outlook, Jul 21, 5:00 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT THU JUL 21 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-211700-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
600 AM CDT THU JUL 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL DISTURBANCE WILL MOVE IN FROM THE NORTH TODAY AND
GIVE A DECENT CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH MAINLY
EARLY EVENING. MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN
WEAK...BUT A FEW STRONGER THUNDERSTORMS ARE POSSIBLE...MAINLY IN THE
AFTERNOON HOURS.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL REMAIN A POSSIBILITY EACH DAY...AS A
WARM AND HUMID AIRMASS WILL CONTINUE TO INTERACT WITH LAKE AND SEA
BREEZE BOUNDARIES EACH DAY INTO THE EVENING HOURS. THROUGH MID
WEEK...MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT A
FEW STRONGER THUNDERSTORMS ARE POSSIBLE...MAINLY IN THE AFTERNOON
HOURS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

8

In the hours before

Special weather statement, Jul 21, 3:32 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
432 PM CDT THU JUL 21 2005

LAZ039-212200-
WASHINGTON-
432 PM CDT THU JUL 21 2005

...STRONG THUNDERSTORMS OVER NORTHEAST WASHINGTON PARISH...

AN AREA OF THUNDERSTORMS...MAINLY FROM FRANKLINTON TO THE STATE
LINE...WILL CONTINUE TO MOVE SOUTH AT 5 TO 10 MILES AN HOUR. THESE
THUNDERSTORMS WILL PRODUCE GUSTY WINDS UP TO 40 MILES AN HOUR....
FREQUENT LIGHTNING...AND HEAVY DOWNPOURS OF RAIN OVER FRANKLINTON
THROUGH 5 PM. LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS WILL
BE POSSIBLE WITH THESE THUNDERSTORMS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pike

When
July 21, 4:00 PM CST
Where
Pike County, Osyka
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
31.000, -90.500

Several trees were reported down along Ole Mill Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463235.